MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED; PERIPHERAL CATHETERS
Catalog Number 59038UAC
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The physician alleges that during a uterine fibroid embolization [ufe] procedure the catheter tip detached within a patient.The patient originally presented pre-procedure with several comorbidities and poor diagnosis.Vascular access was acquired via the right contralateral retrograde femoral artery.The physician had negotiated the iliac bifurcation to reach the contralateral uterine arteries and during catheter manipulations the 5f catheter detached into two pieces.The physician noted that the patient's anatomy was unremarkable.The physician successfully externalized the two foreign bodies with a vascular snare device thus liberating the vessel.The physician was able to complete the ufe procedure by acquiring secondary access from the patient's contralateral femoral artery with a micropuncture assembly, and a new catheter.Selected embolic's were injected into the patients' blood supply successfully embolizing the targeted fibroids.The procedure was completed, and the patient was transferred to a recover ward for observation.The patient expired in the recovery ward post procedure.The physician has confirmed that there was no suspected association between the patient death and the catheter detachment.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key13894331
Report Number3010665433-2022-00029
Device Sequence Number13881500
Product Code DQO
UDI-Device Identifier00884450109373
UDI-Public884450109373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Catalogue Number59038UAC
Device Lot NumberE2035686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale